Alert archive / California / Flood Watches in 2025
Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Feb 3, 2025, 9:31 PM PST for Lake County, California. It took effect at Feb 4, 2025, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2025, 9:31 PM PST (05:31 UTC)
- In effect from
- Feb 4, 2025, 10:00 AM PST
- Expired
- Feb 4, 2025, 7:16 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Lake County, CA
The radar
The Beale AFB radar (KBBX), 106 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WGUS66 KEKA 040531
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
931 PM PST Mon Feb 3 2025
CAZ114-115-041345-
/O.NEW.KEKA.FA.A.0002.250204T1800Z-250205T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Lake-Southern Lake-
931 PM PST Mon Feb 3 2025
...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest California, including the following
areas, Northern Lake and Southern Lake.
* WHEN...From Tuesday morning through Tuesday afternoon.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas. Storm drains and ditches may
become clogged with debris. Extensive street flooding and flooding
of creeks and rivers are possible.
* ADDITIONAL DETAILS...
- Heavy rainfall with an atmospheric river will be possible on
Tuesday. An additional 2 to 3 inches of rainfall will result
in rapid rises on creeks and streams.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
DB4 follow-up statements
941
WGUS66 KEKA 041114
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
314 AM PST Tue Feb 4 2025
CAZ114-115-041915-
/O.EXT.KEKA.FA.A.0002.250204T1800Z-250205T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Lake-Southern Lake-
314 AM PST Tue Feb 4 2025
...FLOOD WATCH NOW IN EFFECT FROM 10 AM PST THIS MORNING THROUGH
THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Northern Lake and Southern Lake.
* WHEN...From 10 AM PST this morning through this evening.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas. Storm drains and ditches may
become clogged with debris. Extensive street flooding and flooding
of creeks and rivers are possible.
* ADDITIONAL DETAILS...
- Heavy rainfall with an atmospheric river will be possible on
Tuesday. An additional 2 to 3 inches of rainfall will result
in rapid rises on creeks and streams.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
EYS694
WGUS66 KEKA 041126
FFAEKA
Flood Watch
National Weather Service Eureka CA
326 AM PST Tue Feb 4 2025
CAZ114-115-042000-
/O.CON.KEKA.FA.A.0002.250204T1800Z-250205T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Lake-Southern Lake-
326 AM PST Tue Feb 4 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH
THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Northern Lake and Southern Lake.
* WHEN...From 10 AM PST this morning through this evening.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas. Storm drains and ditches may
become clogged with debris. Extensive street flooding and flooding
of creeks and rivers are possible.
* ADDITIONAL DETAILS...
- Heavy rainfall with an atmospheric river will be possible on
Tuesday. An additional 2 to 3 inches of rainfall will result
in rapid rises on creeks and streams.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
EYS078
WGUS66 KEKA 041955
FFAEKA
Flood Watch
National Weather Service Eureka CA
1155 AM PST Tue Feb 4 2025
CAZ114-115-050400-
/O.CON.KEKA.FA.A.0002.000000T0000Z-250205T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Lake-Southern Lake-
1155 AM PST Tue Feb 4 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Northern Lake and Southern Lake.
* WHEN...Until 8 PM PST this evening.
* IMPACTS...There will be an increased risk of rock and land slides
along roadways. Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas. Storm drains and ditches may
become clogged with debris. Extensive street flooding and flooding
of creeks and rivers are possible.
* ADDITIONAL DETAILS...
- Heavy rainfall with an atmospheric river will be possible on
Tuesday. An additional 1 to 2 inches of rainfall will result
in rapid rises on creeks and streams.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JB130 WGUS66 KEKA 050316 FFAEKA Flood Watch National Weather Service Eureka CA 716 PM PST Tue Feb 4 2025 CAZ114-115-050430- /O.CAN.KEKA.FA.A.0002.000000T0000Z-250205T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Lake-Southern Lake- 716 PM PST Tue Feb 4 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for a portion of northwest California, including the following areas, Northern Lake and Southern Lake. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ ZVS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Feb 3, 4:19 PM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 3, 4:19 PM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
419 PM PST Mon Feb 3 2025
.SYNOPSIS...Areas of moderate to heavy rainfall will diminish slightly
this evening, with the Eel River expected to reach minor flood stage
tonight. Low elevation snow is possible Tuesday as a much colder air
mass descends into the region.
&&
.DISCUSSION...High reflectivity returns are being observed this
afternoon as the stationary front and weak surface low finally begin
to move east. Additional accumulations 0.5 to 1 inch are possible
for Humboldt and Del Norte county's while the strongest moisture
convergence shifts south - rainfall totals 1 to 1.5 inches are
expected through this evening in Mendocino and Lake Counties with
locally higher totals on SW facing terrain.
Much colder temperatures and snow levels <2000 feet are already
evident in Del Norte County as a cold upper trough quickly fills in
behind the front from NW to SE. Min overnight temperatures will be
in the low to mid 30's across all but southern Mendocino and Lake
county's, where light to moderate rainfall is expected to continue
overnight into early Tuesday morning as temps stay in the 40's.
Snowfall has already been observed as far west as Smith River and
Gasquet - additional periods of snow sticking to roadways is
possible on portions of Highway 101, Highway 36 and 299.
A Winter Storm Warning is in effect for Northern Trinity and eastern
Del Norte county's through early Wednesday morning, while Winter
Weather Advisories will go into effect for southern Trinity and
Humboldt county's beginning overnight as snow levels decrease.
Accumulations will vary widely across the CWA - eastern Del Norte
(including Collier Tunnel on Highway 199) is expected to receive a
additional 4 to 6 inches inches by late through Tuesday, while Scott
Mountain Pass could see 12 to 18 inches in the same time frame, with
higher totals on the high peaks of the Alps. Snowfall will continue
through Tuesday as moisture lingers and snow levels remain low.
Down in Mendocino and Lake county, model guidance shows another
surge of IVT moisture channeled directly onshore early Tuesday
afternoon through late evening. Additional accumulations could
exceed 1 to 2 inches, but current model spread is still on the order
of 1 to 4 inches for 24 hour totals.
The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures and rain and snow showers will
continue through the week with additional disturbances.
&&
.AVIATION...The effects of a stationary front (over N. Mendocino
at 15z) has resulted in widespread precipitation today. However,
the front began to sway northward by late morning. The impact was
quite noticeable as Cig/Vis lowered across all the air terminals
and regional airfields, thus playing a little havoc on the TAFS;
conditions definitely worsened at CEC where a mixture of -RA and
-SN was reported. In the afternoon, Cig/Vis mainly stayed in MVFR,
but dips into IFR occurred at CEC. ACV even rose to VFR. Surface
winds increased across all terminal. Associated with a low level
jet, LLWS remained a minimal threat over southern Mendocino and
Lake counties as southerly "above ground winds" continued.
Precipitation will continue through Tuesday along with up and down
Cig/Vis. /TA
&&
.MARINE...Winds at sea are forecast to remain moderate as a
stationary front inches its way further south. These northerly winds
will create steep wind waves in the northern and southern outer
waters as well as the southern inner waters today and tomorrow. A
small craft advisory has been issued due to a mixed sea state with
steep wind waves interacting with multiple swells from the NW and
SW. Conditions this work week are expected to remain rainy with
multiple wind shifts and a confused sea state. Winds are expected to
shift southerly on Wednesday then back to northerly by Friday
morning, building into the coming weekend according to GFS and ECMWF
models. DS
&&
.HYDROLOGY...The heaviest precipitation will gradually wind down in
the northern half of the CWA this evening, leaving the rivers to
respond accordingly. The Eel River at Fernbridge has reaching
minor flood stage and is expected to climb. Latest ensemble
guidance for potential to reach moderate stage has been trending
down over the last several hours. The Mad River in Arcata is also
rising through action/monitor stage, currently rising through 18
feet. Ensemble guidance has a very low probability of water levels
reaching minor flood stage. Rain and snow showers will continue
overnight into Tuesday, but more substantial moderate to heavy
rainfall will resume Tuesday afternoon as heavy IVT moisture is
directed into the CWA from the southwest. Rainfall totals are
currently looking to be focused in southern Humboldt, Mendocino
and Lake County.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
107.
Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.
Winter Weather Advisory from 4 AM Tuesday to 3 AM PST
Wednesday for CAZ106-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST Tuesday for PZZ455-470.
Small Craft Advisory until 9 PM PST Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 3, 7:31 PM PST, 2 hours before
Preliminary Local Storm Report
National Weather Service Eureka CA
731 PM PST Mon Feb 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Landslide Bridgeville 40.47N 123.80W
02/03/2025 Humboldt CA Trained Spotter
Landslide with downed trees over the road.
&&
MHLocal storm report, Feb 3, 8:37 PM PST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
837 PM PST Mon Feb 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flood 1 ESE Carlotta 40.52N 124.03W
02/03/2025 Humboldt CA Dept of Highways
Hwy 36 closed due to flooding.
&&
MHThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:10 PM PST | Areal Flood Advisory | EKA | Lake | 110 min |
| Feb 3, 7:53 PM PST | Areal Flood Advisory | EKA | Lake | 112 min |
| Feb 3, 9:15 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt | 12 hr |
| Feb 4, 2:18 AM PST | River Flood Advisory | EKA | Mendocino | 9 hr |
| Feb 4, 7:47 AM PST | River Flood Warning | EKA | Mendocino | 24 hr |
| Feb 4, 8:00 AM PST | Areal Flood Warning | EKA | Mendocino | 14 hr |
| Feb 4, 9:17 AM PST | River Flood Warning | EKA | Mendocino | 23 hr |
| Feb 4, 10:26 AM PST | Areal Flood Advisory | EKA | Mendocino | 7 hr |
| Feb 4, 12:08 PM PST | Areal Flood Advisory | EKA | Mendocino | 5 hr |
| Feb 4, 1:26 PM PST | Areal Flood Advisory | EKA | Lake | 6 hr |
| Feb 4, 2:54 PM PST | Small Craft Advisory | EKA | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.